MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, PLASMA, AUTOR

TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, PLASMA, AUTOR
Catalog Number 4826162
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.Donor unit #: (b)(6) there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.The analysis of the run data file did not identify a conclusive root cause for the higher-than-expected wbc content reported in the rbc product for this collection.No unusual process variable was identified from the signals in the run data file.Based on the available information, it cannot be ruled out that the loading of the disposable set, particularly the rbc filter, may have contributed to the higher-than-expected wbc content measured in the rbc product.Further, it also cannot be ruled out that a problem with the rbc filter in the specific tubing set used for this collection may have also contributed to the leukoreduction failure.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the rbc product may have been donor-related.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.Donor unit #: (b)(6) there was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore, no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The analysis of the run data file did not identify a conclusive root cause for the higher-than-expected wbc content reported in the rbc product for this collection.No unusual process variable was identified from the signals in the run data file.Based on the available information, it cannot be ruled out that the loading of the disposable set, particularly the rbc filter, may have contributed to the higher-than-expected wbc content measured in the rbc product.Further, it also cannot be ruled out that a problem with the rbc filter in the specific tubing set used for this collection may have also contributed to the leukoreduction failure.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the rbc product may have been donor-related.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: a root cause assessment was performed for this complaint.The analysis of the run data file did not identify a conclusive root cause for the higher-than-expected wbc content reported in the rbc product for this collection.No unusual process variable was identified from the signals in the run data file.Based on the available information, it cannot be ruled out that the loading of the disposable set, particularly the rbc filter, may have contributed to the higher-than-expected wbc content measured in the rbc product.Further, it also cannot be ruled out that a problem with the auto-rbc filter in the specific tubing set used for this collection may have also contributed to the leukoreduction failure.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the rbc product may have been donor-related.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT + SAMPLER, PLASMA, AUTOR
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22027620
Report Number1722028-2025-00119
Device Sequence Number15270576
Product Code GKT
UDI-Device Identifier05020583826168
UDI-Public05020583826168
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4826162
Device Lot Number2411261142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown